DOI 10.1097/md.0000000000047903
Suspected doxycycline-induced thrombocytopenia: Two case reports and a review of the literature.
Аннотация
RATIONALE: Doxycycline is a broad-spectrum antibiotic widely used in clinical practice. The most common adverse reactions are gastrointestinal disturbances, whereas thrombocytopenia caused by doxycycline is rarely reported.
PATIENT CONCERNS: Two patients developed severe thrombocytopenia shortly after initiating doxycycline therapy, with platelet counts decreasing post-administration precipitously.
DIAGNOSES: Drug-induced thrombocytopenia was diagnosed based on the close temporal relationship between doxycycline exposure and cytopenia, together with the exclusion of other common etiologies through clinical and laboratory assessment. Platelet recovery commenced only after doxycycline withdrawal.
INTERVENTIONS: Treatment included immediate discontinuation of doxycycline, corticosteroid therapy, intravenous immunoglobulin, and platelet transfusion. Specific immunomodulatory and thrombopoietic agents, such as avatrombopag and interleukin-11, were also administered.
OUTCOMES: Both patients exhibited normalized platelet counts following treatment, without major hemorrhagic events, and achieved complete clinical resolution.
LESSONS: These cases suggest that clinicians should be aware of this rare but serious adverse effect. Monitoring platelet counts during doxycycline therapy, particularly in complex patients - especially those receiving multiple medications or with underlying coagulopathy, may help with early detection and timely intervention.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.